Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have hypertension, taken Amtas. ECG showed slower heart beat. Blood test showed SGPT and SGOT. High uric acid. What could be the reason?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 421 Questions
Question
Hello. I am 24 this year and went to the doc a few weeks back because I needed him to write out my medical history as I was required to submit it together with my cadet pilot application. Found out that my BP at that time was 168/98. I was shocked to see such a number. The second time he measured within 5 mins dropped down to 155/90. He then used the his manual mercury gauge and his stethoscope and said was 140/85 after another 5 mins. I was 190cm tall and 112kg but because applying for the cadet pilot, I started to exercise and lost about 5 kg in a month. In the doc's office I was about 107kg. He gave me some AMTAS-5 to consume every morning.

After this shocking episode, I did a full blood test and ECG. Doc said ECG was fine but I had a slower heart beat (55bpm) and I don't look athletic. Blood test result came back with acceptable HDL and LDL levels, some minor problems he highlighted to me were higher than normal SGPT (64H mu/ml) and SGOT (37H mu/ml) which indicated that I had fatty liver. I also had high uric acid level (8.8H mg/dl). Kidney tests and all others came out fine but said I had slight anemia. MCV was 68 L fl and MCH 21.6 L pg. My red blood cell count was slightly higher 6.43 H x10^12/L.

What could be the reason for my hypertension? I went and bought myself a simple automatic blood pressure arm monitor and measured daily every day and night, readings were jumping from as low as 120/79 (when I had a 30min run on the previous day) to a maximum of 161/100 (averaging at about 150/88). I also changed my diet to a low-salt, low-fat and low-carb diet which only consists of veg and fish and morning POST cereals. I was on AMTAS-5 (amlodipine) for 10 days while on this diet now and still don't see much difference in my BP. Just before posting this my BP was 161/84 and weight is 105kg. Please help. Very depressed when you get this at a young age of 24.
Posted Tue, 22 May 2012 in Hypertension and Heart Disease
Follow-up: Have hypertension, taken Amtas. ECG showed slower heart beat. Blood test showed SGPT and SGOT. High uric acid. What could be the reason? 7 minutes later
I forgot to mention that I don't drink or smoke. Thanks.
 
 
Answered by Dr. Prabhakar C Koregol 1 minute later
You seem to suffering from hypertension and looks like its "Brittle" Now white coat hypertension also need to ruled out. Please have abulatory 24 Hr BP monitoring and base on the reading we can think what could be possible etiology if you have realhypertension.
Above answer was peer-reviewed by
 
Follow-up: Have hypertension, taken Amtas. ECG showed slower heart beat. Blood test showed SGPT and SGOT. High uric acid. What could be the reason? 14 minutes later
How do I have abulatory 24Hr BP monitoring?
 
 
Answered by Dr. Prabhakar C Koregol 10 hours later
There is small equipment that will be tied around your arm and it will recording BP at pre specified interval like once in 15-30min. Go to clinic or hospital and ask for Ambulatory BP monitoring. After wearing it you can go about your work normally and after 24hrs you need to go back to hospital where they will analyse data and give you report.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor